| Model Number |
F0202 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Seroma (2069); Breast Discomfort/Pain (4504); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
| Date of Event |
03/17/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
Event or Problem Description
It was reported that a patient received a biozorb device on (b)(6) 2020.It is reported that since the time of implantation, the patient has suffered injuries at and around the implantation site which include swelling, soreness, severe pain and irritation.No further information is available.
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported that a patient received a biozorb device on march 17th, 2020.It is reported that since the time of implantation, the patient has suffered injuries at and around the implantation site which include swelling, soreness, severe pain and irritation.No further information is available.Investigation methods and findings: the sample was not returned to the post market quality laboratory for further investigation; therefore, the inspection according to the biozorb post market instructions was not able to be conducted for this complaint.Additionally, there was limited patient-related information provided for this event; consequently, a comprehensive investigation could not be conducted.The harms identified, based on clinical symptoms and hazardous situations for this complaint are: - pain, serious (pain, sleep dysfunction, device palpability, failure to resorb) - inflammation, serious (limited mobility, lymphedema, swelling).Cause/root cause: the described issue was investigated through a root cause analysis conducted under capa.The initial purpose of this capa was to evaluate the biozorb product for a root cause linking the product design to the reported complaint issues.The results of the root cause assessment did not find any direct link between the device and the reported complaint issues.Consequently, the implementation activities from capa were considered no longer applicable since hologic has ceased selling the biozorb product with no intention of returning it to market.In addition, capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.Furthermore, a voluntary recall for the biozorb product was initiated on october 24, 2024.Conclusion: the reported issue could not be confirmed as no sample was returned for evaluation.The risk trending analysis does not increase the risk zone index.The potential root cause analysis was assessed under capa.Capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.The risks associated with this event are further detailed and evaluated against the product and its hazard analysis within the health risk assessment biozorb, complaint evaluation.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: not performed.No lot number was provided; therefore, no dhr could be located or reviewed.
Event or Problem Description
Hologic has received correspondence arising from litigation.The additional medical information provided, revealed the lot number a2-190712 of the biozorb device.On (b)(6) 2023 a biopsy examination from the seroma located near lumpectomy site revealed to be negative for malignant cells.On (b)(6) 2023 another biopsy examination was negative for malignant cells.No other relevant information was provided.This report is being submitted pursuant to 21 cfr part 803 based on information made available to hologic through litigation.Consistent with 21 cfr 803.16, the submission of this report is not intended, and shall not be construed, as an admission, acknowledgment, or confirmation by hologic that the device caused or contributed to the reportable event.
Additional Manufacturer Narrative
Hologic has received correspondence arising from litigation.The additional medical information provided, revealed the lot number a2-190712 of the biozorb device.On (b)(6) 2023 a biopsy examination from the seroma located near lumpectomy site revealed to be negative for malignant cells.On (b)(6) 2023 another biopsy examination was negative for malignant cells.No other relevant information was provided.This report is being submitted pursuant to 21 cfr part 803 based on information made available to hologic through litigation.Consistent with 21 cfr 803.16, the submission of this report is not intended, and shall not be construed, as an admission, acknowledgment, or confirmation by hologic that the device caused or contributed to the reportable event.A device history record (dhr) review was conducted for the reported lot number.The device was released meeting all qa specifications.